Journal of Mathematical Sciences

, Volume 179, Issue 5, pp 616–620 | Cite as

Spanning trees with many leaves

  • D. V. Karpov

Let a maximal chain of vertices of degree 2 in a graph G consist of k > 0 vertices. We prove that G has a spanning tree with more than \( \frac{{v(G)}}{{2k + 4}} \) leaves (where υ(G) is the number of vertices of the graph G). We present an infinite series of examples showing that the constant \( \frac{1}{{2k + 4}} \) cannot be enlarged. Bibliography: 7 titles.


Russia Span Tree Mathematical Institute Infinite Series Maximal Chain 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. A. Storer, “Constructing full spanning trees for cubic graphs,” Inform Process. Lett., 13, 8–11 (1981).CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    J. R. Griggs and M. Wu, “Spanning trees in graphs of minimum degree 4 or 5,” Discr. Math., 4, 167–183 (1992).CrossRefMathSciNetGoogle Scholar
  3. 3.
    D. J. Kleitman and D. B. West, “Spanning trees with many leaves,” SIAM J. Discr. Math., 4, 99–106 (1991).CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    N. Alon, “Transversal numbers of uniform hypergraphs,” Graphs Combin., 6, 1–4 (1990).CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    N. V. Gravin, “Construction of a spanning tree with many leaves,” Zap. Nauchn. Semin. POMI, 381, 31–46 (2010).MathSciNetGoogle Scholar
  6. 6.
    D. V. Karpov, “A spanning tree with a large number of leaves,” Disketn. Mat., 13, 63–72 (2001).MathSciNetGoogle Scholar
  7. 7.
    F. Harary, Graph Theory [Russian translation], Moscow (1973).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2011

Authors and Affiliations

  1. 1.St. Petersburg Department of the Steklov Mathematical InstituteSt. PetersburgRussia

Personalised recommendations